Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 6, 2015, 4:26 PM EDT for Cumberland County, Hoke County, Scotland County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 4:26 PM EDT (20:26 UTC)
- Expired
- Aug 6, 2015, 5:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169
WWUS82 KRAH 062026
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT THU AUG 6 2015
NCZ085-086-088-062130-
SCOTLAND NC-CUMBERLAND NC-HOKE NC-
426 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND... HOKE
AND SOUTHWESTERN CUMBERLAND COUNTIES UNTIL 530 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT
LIGHTNING WILL ALSO POSE A WEATHER HAZARD.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...MAXTON...POPE
AFB...ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.
&&
LAT...LON 3473 7958 3480 7955 3500 7956 3504 7946
3515 7935 3519 7864 3512 7865 3512 7864
3509 7867 3499 7864 3486 7849 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
3484 7935 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 2025Z 267DEG 21KT 3484 7940
$$
PWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:40 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 6, 3:40 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 340 PM EDT THU AUG 6 2015 .SYNOPSIS...A FRONT WILL REMAIN STALLED OUT NEAR THE NORTH CAROLINA VIRGINIA BORDER THROUGH FRIDAY... AS A WAVE OF LOW PRESSURE MOVES EAST ALONG THE FRONT ACROSS OUR AREA. THE LOW AND FRONT WILL PUSH TO OUR SOUTHEAST FRIDAY NIGHT INTO EARLY SATURDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION LATE SATURDAY INTO SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM THURSDAY... STORMS ARE INCREASING IN COVERAGE AND INTENSITY OVER MUCH OF CENTRAL NC IN AN AREA THAT RECEIVED STRONG HEATING EARLIER TODAY. MID LEVEL LAPSE RATES REMAIN MEAGER... BUT MLCAPE HAS RISEN TO 1500-2000 J/KG WITH 8+ C/KM LOW LEVEL LAPSE RATES AND STILL-MARGINAL BUT IMPROVING EFFECTIVE SHEAR OF 20-25 KTS. GIVEN THE ABOVE-NORMAL PW AND INCREASING DYNAMIC FORCING FOR ASCENT WITH THE APPROACH OF A POTENT MID LEVEL SHORTWAVE TROUGH FROM THE WEST AND ITS ATTENDANT SURFACE LOW... SCATTERED TO NUMEROUS STORMS SHOULD PERSIST WITH A THREAT OF SPORADIC WET MICROBURSTS THROUGH MID EVENING. BEHIND THIS INITIAL BATCH OF STORMS... ADDITIONAL SHOWERS AND STORMS ASSOCIATED WITH SUBTLE PERTURBATIONS ROTATING OUT OF THE SHORTWAVE TROUGH BASE AND FEEDING ON ELEVATED INSTABILITY AND DEEPENING MOISTURE WILL CONTINUE TO TRACK EAST THEN NE INTO THE AREA WELL INTO TONIGHT... AND SOME OF THESE TOO COULD BECOME STRONG ESPECIALLY THIS EVENING... UNTIL THE LOSS OF HEATING AND COMPETING OUTFLOWS START TO CURB STORM DEPTH AND STRENGTH... EVENTUALLY DEVOLVING INTO AREAS OF SHOWERS AND JUST A FEW STORMS OVERNIGHT. ALL TOLD... WILL STICK WITH HIGH-END LIKELY POPS OVER THE ENTIRE CWA THROUGH MUCH OF THE EVENING... TRENDING DOWN TO HIGH CHANCE OR LOW LIKELY POPS OVERNIGHT AS THE SURFACE LOW OVER WRN KY TRANSLATES INTO THE AREA WITH CONTINUED FALLING HEIGHTS ALOFT. LOWS FROM 67 TO 75 NORTH TO SOUTH. EXPECT AREAS OF FOG AND LOW CLOUDS TO DEVELOP LATE TONIGHT. -GIH && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 340 PM THURSDAY... AFTER A BRIEF LULL IN THE PRECIP COVERAGE LATE TONIGHT INTO EARLY FRI MORNING... SHOWERS AND STORMS WILL AGAIN BE LIKELY ESPECIALLY FROM THE TRIANGLE TO THE NORTH AND EAST... RAMPING UP AS EARLY AS LATE MORNING. THE SLOW PASSAGE OF THE MID LEVEL SHORTWAVE AXIS AND ACCOMPANYING SURFACE LOW WILL KEEP CONSIDERABLE CLOUDINESS OVER THE AREA... WHILE DEEP MOISTURE IN THE FORM OF ANOMALOUSLY HIGH PW (2.0- 2.2 INCHES) WITHIN THIS DYNAMIC FORCING FOR ASCENT WILL FACILITATE HIGH COVERAGE OF SHOWERS/STORMS. WHILE THE CLOUDS WILL LIMIT INSTABILITY SOMEWHAT... THE DEEP LAYER SHEAR WILL BE IMPROVING... AND MID LEVEL LAPSE RATES SHOULD BE A LITTLE BETTER THAN TODAY. WILL TREND UP TO HIGH CHANCE POPS IN THE FAR WEST AND LIKELY ELSEWHERE BEFORE NOON. AS THE SURFACE LOW DRIFTS SE DURING THE DAY... LOW LEVEL NORTHEASTERLY FLOW INTO THE PIEDMONT (ESPECIALLY NW) FOR MUCH OF THE DAY ALONG WITH THICK CLOUD COVER WILL KEEP TEMPS DOWN. EXPECT HIGHS FROM THE UPPER 70S NW TO THE MID 80S SE... ALTHOUGH THIS MAY BE A LITTLE TOO WARM IN THE SE. WILL TRANSITION POPS DOWN FRI NIGHT FROM WEST TO EAST AS THE TROUGH SHIFTS SLOWLY EASTWARD... WITH A TREND TO MAINLY SHOWERS. LOWS 66-71. -GIH && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 130 PM THURSDAY... SATURDAY AND SUNDAY: THE LONG TERM SHOULD BEGIN WITH THE WEEKEND LOOKING RELATIVELY DRY AND COOL AS A LONGWAVE TROUGH REMAINS PARKED OVER THE EASTERN SEABOARD. A SURFACE LOW WILL EXIT THE COAST ON SATURDAY AND SHOULD TAKE THE PRECIPITATION WITH IT AS IT MOVES NORTHEASTWARD. AS THE LOW DEEPENS OFFSHORE...IT WILL BEGIN TO LIFT OUT THE UPPER TROUGH AND MOVE IT EASTWARD. IN ITS WAKE...A RELATIVELY DRY PERIOD SHOULD ENSUE FOR MOST OF THE WEEKEND. THERE ARE SOME SMALL PERTURBATIONS IN THE FLOW UPSTREAM THAT COULD CAUSE A FEW AFTERNOON SHOWERS OR STORMS...PARTICULARLY ON SUNDAY AFTERNOON BUT OTHERWISE EXPECT A MOSTLY DRY WEEKEND WITH SKIES CLEARING AND HIGH TEMPS IN THE MID 80S NORTH TO NEAR 90 DEGREES ACROSS THE SOUTH. LOWS IN THE MID 60S TO LOWER 70S. MONDAY AND TUESDAY: A STRONGER WAVE WILL APPROACH LATER ON MONDAY AS A SURFACE LOW DEVELOPS SOMEWHERE BETWEEN THE OHIO VALLEY AND THE APPALACHIANS. LOW LEVEL DETAILS ARE MURKY AT THIS TIME BUT IN GENERAL...FRONTOGENESIS WILL OCCUR AND A COLD FRONT SHOULD CROSS THE AREA BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. EXPECT WEATHER TO BE UNSETTLED UP UNTIL FRONTAL PASSAGE...MAINLY FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE DURING THIS TIME. HIGHS UPPER 80S TO LOW 90S. LOWS UPPER 60S TO LOW 70S. WEDNESDAY AND THURSDAY: FRONT WILL EXIT THE COAST ON WEDNESDAY AND SOME VERY UNSEASONABLY STRONG COLD AIR ADVECTION WILL ENSUE AS A VERY SHARP UPPER TROUGH WILL DIG DOWN THROUGH THE CAROLINAS. EXPECT MOSTLY DRY CONDITIONS WITH COOLER HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE MID 60S TO NEAR 70 DEGREES WITH A FEW LOWER 60S SPRINKLED INTO THE NW PIEDMONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 135 PM THURSDAY... VFR CONDITIONS ARE NOTED AT ALL CENTRAL NC TAF SITES CURRENTLY... BUT CONFIDENCE IS HIGH THAT AVIATION CONDITIONS WILL GRADUALLY DETERIORATE ESPECIALLY TOWARD NIGHTFALL. WE'RE ALREADY SEEING NUMEROUS SHOWERS AND STORMS NEAR FAY/INT/GSO SOON TO AFFECT RDU AND THEN RWI OVER THE NEXT FEW HOURS. LOCALIZED MVFR TO IFR CONDITIONS WILL ACCOMPANY ANY SHOWERS OR STORMS... ALONG WITH ERRATIC STRONG WIND GUSTS. GENERALLY VFR CONDITIONS EXPECTED AWAY FROM CONVECTION. COVERAGE WILL TREND UP LATER THIS AFTERNOON AND ESPECIALLY THROUGH THIS EVENING WITH MOST PLACES LIKELY TO SEE AT LEAST A BRIEF PERIOD OF SUB-VFR VSBYS IN RAIN THIS EVENING. LATE TONIGHT AND INTO FRI MORNING (AFTER 06Z)... COVERAGE OF RAIN AND ISOLATED STORMS WILL DECREASE BUT IFR CLOUDS ARE EXPECTED TO DEVELOP. CIGS SHOULD TREND UP TO MVFR AFTER 14Z. SHOWER/STORM CHANCES WILL INCREASE ONCE AGAIN TOWARD THE END OF THE TAF VALID PERIOD. LOOKING BEYOND 18Z FRI... HIGH CONFIDENCE IN SUB-VFR CONDITIONS PERSISTING THROUGH MUCH OF FRI AFTERNOON AND THROUGH FRI NIGHT AS AN UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE SLOWLY CROSS THE REGION. EXPECT A TREND TOWARD MAINLY VFR SAT... HOLDING INTO MON WITH WEAK HIGH PRESSURE OVERHEAD. SUB-VFR CONDITIONS AND SHOWER/STORM CHANCES RETURN LATE MON INTO TUE AS ANOTHER UPPER LEVEL TROUGH AND SURFACE LOW DIVES IN FROM THE NW. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...ELLIS AVIATION...HARTFIELD
Hazardous weather outlook, Aug 6, 11:23 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1123 AM EDT THU AUG 6 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1123 AM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE GREATEST THREATS WILL BE FROM STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 2:34 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT THU AUG 6 2015
NCZ038>040-073>075-061930-
RANDOLPH NC-DAVIDSON NC-CHATHAM NC-STANLY NC-MOORE NC-MONTGOMERY NC-
234 PM EDT THU AUG 6 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF RANDOLPH...DAVIDSON...WESTERN CHATHAM...STANLY...MOORE AND
MONTGOMERY COUNTIES UNTIL 330 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR ROCKWELL...OR 11 MILES
EAST OF KANNAPOLIS...MOVING EAST AT 20 MPH.
HEAVY RAINFALL...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 40 MPH
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...LEXINGTON...ALBEMARLE...RANDLEMAN...TROY...
CARTHAGE...SILER CITY...BADIN LAKE...NORTH CAROLINA ZOO...
THOMASVILLE...PINEHURST...BISCOE...SEAGROVE...LINWOOD...PLYLER...
ARCHDALE...TRINITY...MIDWAY AND LOCUST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.
&&
LAT...LON 3550 8030 3551 8018 3572 8033 3574 8046
3583 8048 3589 8037 3597 8039 3603 8014
3601 8004 3592 8004 3590 7955 3584 7935
3548 7936 3532 7922 3516 7963 3514 8003
3519 8011 3516 8022 3521 8025 3518 8050
TIME...MOT...LOC 1832Z 249DEG 18KT 3549 8042
10Special weather statement, Aug 6, 3:12 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT THU AUG 6 2015
NCZ022-039-062000-
GUILFORD NC-RANDOLPH NC-
312 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GUILFORD
AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 400 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF THOMASVILLE...OR 10 MILES
WEST OF RANDLEMAN...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...ARCHDALE...
TRINITY...PLEASANT GARDEN...JAMESTOWN...FOREST OAKS AND RANDLEMAN
REGIONAL RESERVIOR MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. SEEK
SHELTER IMMEDIATELY. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF
DEADLY CLOUD TO GROUND LIGHTNING.
&&
LAT...LON 3591 8005 3612 7991 3612 7974 3602 7956
3592 7963 3573 7980 3563 7999 3567 8006
TIME...MOT...LOC 1910Z 219DEG 21KT 3579 7999
VINCENTSpecial weather statement, Aug 6, 3:27 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT THU AUG 6 2015
NCZ078-089-062030-
WAYNE NC-SAMPSON NC-
327 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 430 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF MOUNT OLIVE...MOVING NORTHEAST
AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...NEWTON GROVE...SEVEN
SPRINGS...BROGDEN...MAR-MAC...GRANTHAM...CLIFFS OF THE NEUSE STATE
PARK AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
3517 7793 3516 7797 3519 7802 3518 7807
3519 7816 3509 7817 3505 7816 3503 7827
3525 7839 3534 7822 3535 7816 3538 7816
3555 7782 3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 1927Z 239DEG 18KT 3521 7826
ELLISSpecial weather statement, Aug 6, 3:34 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT THU AUG 6 2015
NCZ008-025-041-062015-
WAKE NC-DURHAM NC-GRANVILLE NC-
334 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
WAKE...EASTERN DURHAM AND SOUTHERN GRANVILLE COUNTIES UNTIL 415 PM
EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RDU INTERNATIONAL...OR 10
MILES NORTH OF RALEIGH...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CREEDMOOR...BUTNER...RDU INTERNATIONAL...STEM...
LAKE BUTNER...FALLS LAKE STATE REC AREA...BETHESDA AND PURNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3617 7850 3608 7854 3604 7854 3602 7855
3602 7854 3592 7858 3586 7866 3582 7876
3593 7889 3621 7880
TIME...MOT...LOC 1933Z 206DEG 9KT 3596 7872
VINCENTSpecial weather statement, Aug 6, 4:10 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT THU AUG 6 2015
NCZ023-039-040-062045-
RANDOLPH NC-ALAMANCE NC-CHATHAM NC-
410 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
RANDOLPH...SOUTHERN ALAMANCE AND NORTHWESTERN CHATHAM COUNTIES UNTIL
445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILER CITY...MOVING EAST AT 15 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...STALEY...SAXAPAHAW...SUTPHIN AND SNOW CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3597 7926 3589 7926 3587 7924 3574 7919
3575 7951 3574 7963 3580 7961 3590 7954
3591 7954 3601 7928
TIME...MOT...LOC 2009Z 247DEG 14KT 3579 7951
VINCENTSpecial weather statement, Aug 6, 4:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT THU AUG 6 2015
NCZ085-086-088-062130-
SCOTLAND NC-CUMBERLAND NC-HOKE NC-
426 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND... HOKE
AND SOUTHWESTERN CUMBERLAND COUNTIES UNTIL 530 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT
LIGHTNING WILL ALSO POSE A WEATHER HAZARD.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...MAXTON...POPE
AFB...ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.
&&
LAT...LON 3473 7958 3480 7955 3500 7956 3504 7946
3515 7935 3519 7864 3512 7865 3512 7864
3509 7867 3499 7864 3486 7849 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
3484 7935 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 2025Z 267DEG 21KT 3484 7940
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:05 PM EDT | Special Weather Statement | RAH | Davidson, Guilford, Randolph | 55 min |
| Aug 5, 9:32 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 43 min |
| Aug 5, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 26 min |
| Aug 6, 2:09 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 66 min |
| Aug 6, 2:22 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond | 53 min |
| Aug 6, 2:26 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Johnston, Lee, Wake | 64 min |
| Aug 6, 2:34 PM EDT | Special Weather Statement | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 56 min |
| Aug 6, 3:12 PM EDT | Special Weather Statement | RAH | Guilford | 48 min |
| Aug 6, 3:27 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Aug 6, 3:34 PM EDT | Special Weather Statement | RAH | Durham | 41 min |
| Aug 6, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 39 min |
| Aug 6, 4:10 PM EDT | Special Weather Statement | RAH | Alamance | 35 min |
| Aug 6, 5:06 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 54 min |
| Aug 6, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 50 min |
| Aug 6, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Halifax, Vance, Warren | 51 min |
| Aug 6, 5:40 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 50 min |
| Aug 6, 6:15 PM EDT | Flash Flood Warning | RAH | Sampson | 3 hr |
| Aug 6, 6:18 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
| Aug 6, 7:59 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.